×
Ibuprofen plus Paracetamol : Uses, Side Effects, Dosage, Precautions & More

Ibuprofen + Paracetamol

Ibuprofen + Paracetamol

Ibuprofen + Paracetamol tablet, a fixed-dose combination medicine is widely used as a pain killer in India. It is actually not an over-the-counter (OTC) drug and is sold only when a doctor’s prescription is produced. 

Let us know about the uses, side effects, precautions, storage conditions, and other aspects of Ibuprofen + Paracetamol tablets.

What are the uses of ibuprofen + paracetamol?

Some Ibuprofen and Paracetamol uses are in relieving the pain of the following diseases:

  1. Headache

  2. Gout

  3. Muscular Cramps

  4. Dental

  5. Menstrual Cramps

  6. Migraine

  7. Fever

  8. Nerve pain

  9. Osteoarthritis

  10. Rheumatoid arthritis

How and when to take ibuprofen + paracetamol?

You should take the Ibuprofen + Paracetamol tablet as a whole. Never take more than one Ibuprofen + Paracetamol tablet at a time. There should be at least a 6 hour gap between the two doses. Your doctor will prescribe the frequency, i.e., how many doses to take in a day. Do not take more Ibuprofen + Paracetamol than the prescribed doses. Always have it after a meal, i.e., on a full stomach. Do not chew or lick the tablet; you need to swallow it directly. You must not continue taking Ibuprofen + Paracetamol after taking it for 4 consecutive days.

What are the side effects of ibuprofen + paracetamol tablets?

Ibuprofen + Paracetamol tablets have a range of side effects, from constipation to serious liver damage. So, never go beyond the prescribed dose and duration of the medicine. If you experience any of the side effects of Ibuprofen + Paracetamol listed below, contact the doctor immediately. The list of Ibuprofen and Paracetamol side effects are as follows:

  • Constipation

  • Heartburn

  • Abdominal pain

  • Drowsiness

  • Diarrhoea

  • Epigastric Pain

  • Anaphylactic Reaction

  • Headache

  • Decrease in Urine Output

  • Buzzing in the ears

  • Steven-Johnson syndrome

  • Fluctuations in blood count

  • Nausea

  • Fatigue

  • Vomiting

  • Blood in Vomit

  • Kidney damage

  • Swelling

  • Urine with Blood

  • Rash

  • Breathlessness

  • Itching

  • Oedema

  • Liver damage

  • Mouth Ulcer

  • Appetite loss

  • Anaemia

What precautions are to be taken while taking Ibuprofen + Paracetamol tablets?

Do not take this medicine if you are allergic to Ibuprofen, Paracetamol or any other ingredients present in it. Inform your doctor if you are taking any other medicines.

If you take medicines for other ailments, tell your doctor when he/she prescribes you Ibuprofen + Paracetamol.

Avoid consuming alcohol with Ibuprofen + Paracetamol tablets.

Stomach ulcers can worsen the situation with Ibuprofen + Paracetamol. You should be very careful while taking these painkillers. Always consult your doctor to provide a better prescription after discussing the health issues and medicines you are already taking. 

What if I missed the dose of Ibuprofen + Paracetamol?

If you miss a prescribed dose, you should take it immediately when you remember. If you remember to take it at the next prescribed dose, take the latter dose only. Under any circumstances, you must not take two doses at once. It will cause you more harm than missing a dose will.

What if I overdose on Ibuprofen + Paracetamol tablets?

As stated earlier, you must not take more than one tablet at a time. If you take more than that by mistake, your body will undergo chemical changes. It will lead to several ill effects on your health and may cause serious medical complications.

So, be very careful about the doses. If in doubt, ask the doctor again. If you find that you have had an overdose of Ibuprofen + Paracetamol, seek medical assistance without delay.

What are the storage conditions for Ibuprofen + Paracetamol?

Ibuprofen + Paracetamol tablets should not be kept in direct sunlight. Heat, light, and air damage its medicinal properties. It may also be harmful to the body to take such drugs. Direct contact with heat, air, and light may damage your medicines. The optimum temperature range for keeping the medicine safe is between 20 C and 25 C, i.e., 68 oF and 77 oF. Also, Ibuprofen + Paracetamol tablets should be kept out of the reach of children.

Can I take ibuprofen + paracetamol tablets with other medications?

You should never take Ibuprofen + Paracetamol tablets with other medicine that contains paracetamol. It means you should not take any medicine to alleviate pain, fever, or cough and cold with Ibuprofen + Paracetamol. If you must, consult the doctor first for safer alternatives.

How quickly will the Ibuprofen + Paracetamol tablet show results?

Usually, Ibuprofen + Paracetamol starts reducing the pain within 30–60 minutes from the time of taking the medicine.

References:

TATA 1mg

practo

MediBuddy

Disclaimer: The information provided here is not meant to substitute an advice from a healthcare professional. The information is not intended to cover all the possible uses, side-effects, precautions, and drug interactions. This information is not intended to suggest that using a specific drug is suitable, safe, or efficient for you or anyone else. The absence of any information or warning regarding the drug should not be interpreted as an implicit guarantee from the organisation. We strongly advise you to consult a doctor if you have any concerns about the drug and never use the medication without a doctor’s prescription.